Topological quantization of the spin Hall effect in two-dimensional paramagnetic semiconductors

Download File (457.88K)
Publication Type Journal Article
School or College College of Science
Department Physics
Creator Wu, Yong-Shi
Other Author Qi, Xiao-Liang; Zhang, Shou-Cheng
Title Topological quantization of the spin Hall effect in two-dimensional paramagnetic semiconductors
Date 2006-08
Description We propose models of two-dimensional paramagnetic semiconductors where the intrinsic spin Hall effect is exactly quantized in integer units of a topological charge. The model describes a topological insulator in the bulk and a “holographic metal” at the edge, where the number of extended edge states crossing the Fermi level is dictated by (exactly equal to) the bulk topological charge. We also demonstrate the spin Hall effect explicitly in terms of the spin accumulation caused by the adiabatic flux insertion.
Type Text
Publisher American Physical Society
Journal Title Physical Review B
Volume 74
Issue 8
DOI 10.1103/PhysRevB.74.085308
citatation_issn 1098-0121
Subject Topological insulator; Holographic metal; Edge states
Subject LCSH Quantum Hall effect; Paramagnetism; Semiconductors; Condensed matter
Language eng
Bibliographic Citation Qi, X.-L., Wu, Y.-S., & Zhang, S.-C. (2006). Topological quantization of the spin Hall effect in two-dimensional paramagnetic semiconductors. Physical Review B - Condensed Matter and Materials Physics, 74(8), no.085308.
Rights Management (c) American Physical Society http://dx.doi.org/10.1103/PhysRevB.74.085308
Format Medium application/pdf (portable document)
Format Extent 466,119 bytes
Identifier ir-main,9405
ARK ark:/87278/s6fj31cj
ID 706761
setname ir_uspace
Reference URL https://collections.lib.utah.edu/details?id=706761
Back to Search Results